MAUDE Adverse Event Report: SYNTHES GMBH SILICONE INSERT F/INLINE PL CUTTER; PLIERS, SURGICAL

SYNTHES GMBH SILICONE INSERT F/INLINE PL CUTTER; PLIERS, SURGICAL
Catalog Number 03.130.270
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(64) as follows: it was reported that, the plate cutter in question was broken at the movable part of the root plate cutter.This report is for one (1) silicone insert f/inline pl cutter.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary: the product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed cut-pliers in-line f/lock pl 1.3+va lock the jaw of the cutting plier was broken, and broken piece was also returned no other issues were identified.The dimensional inspection was not performed due to post manufacturing damage.The observed condition drill cut-pliers in-line f/lock pl 1.3+va lock in the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed broken condition of the cut-pliers in-line f/lock pl 1.3+va loc.While no definitive root cause could be determined, it is probable that cut-pliers in-line f/lock pl 1.3+va lock was broken due to the unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 03.130.270.Lot number: t131833.Manufacturing site: tuttlingen.Release to warehouse date: 02-mar-2016.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SILICONE INSERT F/INLINE PL CUTTER
Common Device Name
PLIERS, SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12565220
Report Number8030965-2021-08301
Device Sequence Number1415614
Product Code HTC
UDI-Device Identifier07611819690721
UDI-Public(01)07611819690721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.270
Device Lot NumberT131833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown